MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106531INT
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that when the patient initiates a controller self test, the sound flickers.The controller will be exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the sound flickering during a self test was not confirmed as the system controller was not returned for evaluation.It was reported that the system controller was exchanged but was kept as a backup controller.The root cause of the reported event could not be conclusively determined through this analysis.Heartmate 3 patient handbook section 6 entitled ¿caring for the equipment¿ and heartmate 3 instructions for use section 8 entitled ¿equipment storage and care¿ address how to properly care for, maintain, and store the equipment for proper use.These sections instruct users to check the system controller¿s audio speakers at least once per month.If a change in sound is noted during a self-test, the speakers may be obstructed.Audio speaker sockets may be cleaned using a small cotton swab that is moistened (not dripping) with rubbing alcohol.Never insert anything sharp (like a toothpick or pin) into the sounder holes.This can damage the speakers inside.Heartmate 3 patient handbook section 2 "system operations" and heartmate 3 instructions for use section 2 "how your heart pump works" explain how to perform a self test, and describe the characteristics of a self test.The documents state that the system controller should be replaced if it fails a self test.Heartmate 3 patient handbook section 10 ¿safety checklists¿ and heartmate 3 instructions for use section f "safety checklists" provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad, including the system controller.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The system controller, (b)(6) , was shipped to the customer on 22oct2017.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11247640
Report Number2916596-2021-00094
Device Sequence Number3563140
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number106531INT
Device Catalogue Number10005080
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1